1. bookVolume 4 (2018): Issue 1 (June 2018)
Journal Details
License
Format
Journal
eISSN
2351-8227
First Published
16 Apr 2015
Publication timeframe
2 times per year
Languages
English
access type Open Access

Notes on Knaster-Tarski Theorem versus Monotone Nonexpansive Mappings

Published Online: 01 Feb 2019
Page range: 1 - 8
Received: 16 Aug 2018
Accepted: 15 Sep 2018
Journal Details
License
Format
Journal
eISSN
2351-8227
First Published
16 Apr 2015
Publication timeframe
2 times per year
Languages
English
Abstract

The purpose of this note is to discuss the recent paper of Espínola and Wiśnicki about the fixed point theory of monotone nonexpansive mappings. In their work, it is claimed that most of the fixed point results of this class of mappings boil down to the classical Knaster-Tarski fixed point theorem. We will show that their approach is very restrictive and fail to have any meaningful usefulness in applications.

Keywords

MSC 2010

[1] M. R. Alfuraidan, Topological aspects of weighted graphs with application to fixed point theory, Applied Mathematics and Computation Volume 314, 1 December 2017, Pages 287-292.10.1016/j.amc.2017.06.032Search in Google Scholar

[2] M. R. Alfuraidan and M. A. Khamsi, Fixed points of monotone nonexpansive mappings on a hyperbolic metric space with a graph, Fixed Point Theory and Applications (2015) 2015:44 DOI 10.1186/s13663-015-0294-5.10.1186/s13663-015-0294-5Open DOISearch in Google Scholar

[3] M. R. Alfuraidan and M. A. Khamsi, A fixed point theorem for monotone asymptotically nonexpansive mappings, Proceedings of the American Mathematical Society 146 (6), 2451-245610.1090/proc/13385Search in Google Scholar

[4] M. R. Alfuraidan and M. A. Khamsi, Fibonacci-Mann Iteration for Monotone Asymptotically Nonexpansive Mappings, Bull. Aust. Math. Soc., Volume 96, Issue 2 (2017), 307-316.Search in Google Scholar

[5] M. R. Alfuraidan, M. Bachar and M. A. Khamsi, Almost Monotone Contractions on Weighted Graphs, J. Nonlinear Sci. Appl., Volume: 9 (2016) Issue: 8, Pages: 5189–5195.10.22436/jnsa.009.08.04Search in Google Scholar

[6] M. R. Alfuraidan and S. A. Shukri, Browder and Göhde fixed point theorem for G-nonexpansive mappings, J. Nonlinear Sci. Appl. 9 (2016), 4078408310.1186/s13663-016-0505-8Search in Google Scholar

[7] M. Bachar, M. A. Khamsi, Delay differential equation in metric spaces: A partial ordered sets approach, Fixed Point Theory and Applications 2014, 2014:193. DOI:10.1186/1687-1812-2014-19310.1186/1687-1812-2014-193Open DOISearch in Google Scholar

[8] M. Bachar and M. A. Khamsi Fixed Points of Monotone Mappings and Application to Integral Equations, Fixed Point Theory and Applications (2015) 2015:110. DOI:10.1186/s13663-015-0362-x.10.1186/s13663-015-0362-xSearch in Google Scholar

[9] S. Banach, Sur les opérations dans les ensembles abstraits et leurs applications, Fund. Math. 3(1922), 133-181.10.4064/fm-3-1-133-181Search in Google Scholar

[10] H. Ben-El-Mechaiekh, The Ran-Reurings fixed point theorem without partial order: A simple proof, J. Fixed Point Theory Appl., 16 (2014), 373-383.10.1007/s11784-015-0218-3Search in Google Scholar

[11] B. A. Bin Dehaish and M. A. Khamsi, Browder and Göhde fixed point theorem for monotone nonexpansive mappings, Fixed Point Theory and Applications 2016, 2016:20 DOI 10.1186/s13663-016-0505-810.1186/s13663-016-0505-8Open DOISearch in Google Scholar

[12] B. A. Bin Dehaish and M. A. Khamsi, Mann Iteration Process for Monotone Nonexpansive Mappings, Fixed Point Theory and Applications 2015, 2015:177 DOI 10.1186/s13663-015-0416-010.1186/s13663-015-0416-0Open DOISearch in Google Scholar

[13] B. A. Bin Dehaish and M. A. Khamsi, Remarks on Monotone Contractive type Mappings in weighted graphs, J. of Nonlinear and Convex Analysis, Volume 19, Number 6, 1021-1027, 2018.Search in Google Scholar

[14] F. E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A., 54 (1965), 1041-1044.10.1073/pnas.54.4.1041Search in Google Scholar

[15] S. Carl, S. Heikkilä, Fixed Point Theory in Ordered Sets and Applications: From Differential and Integral Equations to Game Theory, Springer, Berlin, New York, 2011.10.1007/978-1-4419-7585-0Search in Google Scholar

[16] R. Diestel, Graph Theory, Springer-Verlag, new York, 2000.Search in Google Scholar

[17] R. Espínola, A. Wiśnicki, The Knaster-Tarski theorem versus monotone nonexpansive mappings, Bulletin of the Polish Academy of Sciences Mathematics (2017) DOI: 10.4064/ba8120-1-201810.4064/ba8120-1-2018Open DOISearch in Google Scholar

[18] K. Goebel and W. A. Kirk, A fixed point theorem for asymptotically nonexpansive mappings, Proc. Amer. Math. Soc. 35 (1972), 171-174.10.1090/S0002-9939-1972-0298500-3Search in Google Scholar

[19] K. Goebel, W.A. Kirk, Iteration processes for nonexpansive mappings, Contemp. Math., 21 (1983), pp. 115-123.Search in Google Scholar

[20] D. Göhde, Zum Prinzip der kontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258.10.1002/mana.19650300312Search in Google Scholar

[21] S. Heikkilä and V. Lakshmikantham, Monotone Iterative Techniques for Discontinuous Nonlinear Differential Equations, Marcel Dekker 1994.Search in Google Scholar

[22] S. Ishikawa, Fixed points and iteration of a nonexpansive mapping in a Banach space, Proc. Amer. Math. Soc. 59 (1976), 65-71.10.1090/S0002-9939-1976-0412909-XSearch in Google Scholar

[23] J. Jachymski, The Contraction Principle for Mappings on a Metric Space with a Graph, Proc. Amer. Math. Soc. 136(2008), 1359–1373.10.1090/S0002-9939-07-09110-1Search in Google Scholar

[24] R. Johnsonbaugh, Discrete Mathematics, Prentice-Hall, Inc., New Jersey, 1997.Search in Google Scholar

[25] M. A. Khamsi, and W. A. Kirk, An Introduction to Metric Spaces and Fixed Point Theory, John Wiley, New York, 2001.10.1002/9781118033074Search in Google Scholar

[26] W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72(1965), 1004-1006.10.2307/2313345Search in Google Scholar

[27] B. Knaster, Un théorème sur les fonctions densembles, Annales Soc. Polonaise 6 (1928), 133134.Search in Google Scholar

[28] M. A. Krasnoselskii, Two observations about the method of successive approximations, Uspehi Mat. Nauk 10 (1955), 123-127.Search in Google Scholar

[29] J. J. Nieto, R. Rodríguez-López, Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations, Order 22 (2005), no. 3, 223–239.Search in Google Scholar

[30] Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc., 73 (1967), pp. 591-597Search in Google Scholar

[31] M. Pˇacurar, Iterative Methods for Fixed Point Approximation, PhD Thesis, Babeş-Bolyai University, Cluj-Napoca, 2009.Search in Google Scholar

[32] A. C. M. Ran, M. C. B. Reurings, A fixed point theorem in partially ordered sets and some applications to matrix equations, Proc. Amer. Math. Soc. 132 (2004), no. 5, 1435–1443.Search in Google Scholar

[33] S. Reich, I. Shafrir, Nonexpansive iterations in hyperbolic spaces, Nonlinear Anal. 15, 537-558 (1990)Search in Google Scholar

[34] J. Schu, Iterative construction of fixed points of asymptotically nonexpansive mappings, J. Math. Anal. Appli. 158 (1991), 407–413.10.1016/0022-247X(91)90245-USearch in Google Scholar

[35] A. Tarski, A lattice-theoretical fixpoint theorem and its applications, Pac. J. Math. 5 (1955), 285309.10.2140/pjm.1955.5.285Search in Google Scholar

[36] E. Zeidler, Nonlinear Functional Analysis and its Applications I: Fixed-Point Theorems, Springer-Verlag, New York, Berlin, Heidelberg, Tokyo, 1986, 897 pp.10.1007/978-1-4612-4838-5_18Search in Google Scholar

Recommended articles from Trend MD

Plan your remote conference with Sciendo